Flood, Taylor
- When
- August 1, 10:00 AM CST to 12:00 PM CST
- Where
- Taylor County, Lublin
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.212, -90.501 (the zone’s center; the record gives no point)
A couple of roads in Thorp (Clark County) were washed out when 1 to 3 inches of rain fell in a couple of hours. Several other towns reported flooded streets due to the heavy rain.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
A couple of roads in Thorp (Clark County) were washed out when 1 to 3 inches of rain fell in a couple of hours. Several other towns reported flooded streets due to the heavy rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Aug 1, 2:42 AM CST, 7 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 342 AM CDT WED AUG 1 2001 FORECAST CONCERNS THIS PACKAGE...HEAT ADVISORY POTENTIAL SOUTHEAST HALF OF FORECAST AREA TODAY...SHRA/TSRA CHANCES TODAY/TONIGHT. 07Z DATA ANALYSIS SHOWED THE COLD FRONT STRETCHING FROM NORTHWEST MN INTO CENTRAL NEBRASKA. A LINE OF SHRA/TSRA PRECEDED THE FRONT FROM NORTHEAST MN INTO NORTHWEST IA...BEING FUELED BY 40-50KT LLJ...AN AIRMASS WITH PW/S AROUND 2 INCHES AND SOME 850-700MB Q-G CONVERGENCE. BULK OF SHRA/TSRA TRAINING NORTHEAST...WITH LINE MAKING EVER SO SLOW EASTWARD PROGRESS EARLY THIS MORNING. HEAT AND HUMIDITY REMAINS ACROSS MUCH OF THE FORECAST AREA EARLY THIS MORNING. TEMPS 80 TO 85...DEWPTS IN THE LOWER TO MID 70S...HEAT INDICES STILL IN THE 85 TO 95 RANGE. 00Z MODEL RUNS LOOKED TO HAVE INITIALIZED WILL AND OFFER SIMILAR SOLUTIONS THRU 48-60HRS. ALL REFLECTED REALITY QUITE WELL ACROSS THE UPPER MIDWEST AT 06Z. MODEL QPF/S...BOTH LOCATION AND AMOUNTS...ALSO SIMILAR THRU 48-60HRS...SOMETHING NOT SEEN WITH THIS LARGE SCALE PATTERN IN QUITE A WHILE. MODELS HAVE TRENDED MORE POSITIVE TILTED/ SHEARED WITH THE SHORTWAVE/UPPER TROUGH TRACKING ACROSS SOUTHERN CANADA AND FLATTENING THE RIDGE TODAY THRU THU. THIS MORE SHEARED SOLUTION GENERATES LESS MID/UPPER LEVEL FORCING ACROSS THE AREA TODAY/TONIGHT...AND LESS PUSH OF THE COLD FRONT EAST/SOUTH ACROSS THE AREA. IN THE SHORT TERM...WILL EXTEND HEAT ADVISORY INTO TODAY ACROSS ABOUT THE SOUTHEAST THIRD OF THE FORECAST AREA. HEAT INDICES ALREADY IN THE 85-95 RANGE AND SHRA/TSRA NOT LIKELY INTO THE SOUTHEAST THIRD OF THE FORECAST AREA UNTIL AFTERNOON. HIGH TEMPS WILL BE TRICKY TODAY... DEPENDING ON TIMING OF SHRA AND TSRA INTO ANY ONE LOCATION. ONCE SHRA/TSRA MOVE IN...HEAT ADVISORY CONDITIONS SHOULD EASE RATHER QUICKLY. FOR TODAY WILL FAVOR COOLER AVN-MAV HIGHS IN THE WEST/NORTH AND WARMER NGM-FWC IN THE EAST/SOUTH. ALL MODELS BRING LOW LEVEL FRONTOGENESIS AND Q-G CONVERGENCE ACROSS THE AREA TODAY...WITH RIGHT ENTRANCE REGION OF UPPER JET OVER THE AREA BY 00Z AS WELL. LOW LEVEL JET DOES WEAKEN...BUT SO TO DOES THE CAP. SHRA/TSRA EXPECTED TO SPREAD EAST/SOUTH ACROSS THE AREA TODAY...WITH LOCALLY HEAVY RAIN POSSIBLE PER NMCQPFERD. HEAVY RAIN THREAT AND HIGHEST POPS SPREAD INTO THE SOUTHERN THIRD OF THE FORECAST AREA TONIGHT WITH THE COLD FRONT LOSING ITS MID/UPPER SUPPORT AND STALLING NEAR THE WI/IL BORDER AND ACROSS CENTRAL IA. LLJ WEAKER TONIGHT...BUT STILL CROSSES THE FRONTAL BOUNDARY AT A DECENT ANGLE WITH PW/S OF 2 INCHES OR BETTER. WEAK HIGH BUILDS IN BEHIND THE FRONT ON THU WITH SOME DRIER AND SLIGHTLY COOLER AIR FILTERING INTO THE NORTHERN 2/3 OF THE FORECAST AREA. SOUTHERN THIRD OF THE FORECAST AREA REMAINS CLOSE ENOUGH TO THE FRONTAL BOUNDARY TO CARRY CHANCE POPS INTO THU. LEANED TOWARD AVN-MAV POPS TODAY THRU THU NIGHT. GUIDANCE TEMPS SIMILAR FOR TONIGHT-THU NIGHT AND LOOK REASONABLE. QUICK LOOK AT 06Z MESO-ETA SHOWS NO MAJOR DIFFERENCES FROM 00Z MODEL GUIDANCE. .LSE...HEAT ADVISORY TODAY...IAZ011-029-030-WIZ043-044-054-055-061. RRS
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-011900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 555 AM CDT WED AUG 1 2001 HAZARD - SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH STRONG WINDS AND SOME HAIL. LOCALLY HEAVY RAINFALL ALSO POSSIBLE. TIMING - THIS AFTERNOON AND INTO TONIGHT. LOCATION - ALL OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST AND CENTRAL WISCONSIN. DISCUSSION - A LOW PRESSURE AREA OVER ONTARIO HAD A COLD FRONT REACHING DOWN ACROSS MINNESOTA AND INTO EASTERN NEBRASKA. THIS FRONT WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT AS IT MOVES EAST ACROSS THE REGION. STORMS WERE ALREADY OCCURRING THIS MORNING AHEAD OF THE BOUNDARY...AND THESE WILL AFFECT AREAS ALONG AND NORTH OF A LINE FROM CHARLES CITY IOWA TO MEDFORD WISCONSIN THIS MORNING. A FEW OF THESE STORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL...BUT SEVERE WEATHER IS NOT ANTICIPATED. SLOW MOVEMENT OF THE STORMS...AND REPEATED MOVEMENT OF STORM CELLS ACROSS THE SAME AREA MAY RESULT IN LOCALLY HEAVY RAINFALL HOWEVER. THERE MAY BE A LULL IN THE ACTIVITY BY EARLY AFTERNOON...BUT CHANCES WILL AGAIN INCREASE LATER IN THE DAY AS DAYTIME HEATING CONTINUES... AND THE BOUNDARY MOVES CLOSER TO THE LOCAL AREA. THE THREAT OF STORMS WILL THEN CONTINUE INTO TONIGHT. STRONG WINDS AND HAIL WILL BE POSSIBLE WITH SOME OF THESE STORMS...AND A FEW STORMS MAY BECOME SEVERE. AND AGAIN...THE SLOW MOVEMENT MAY RESULT IN LOCALLY HEAVY RAINFALL. SPOTTER INFORMATION - SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY OR TONIGHT. WELVAERT
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263535, 5263536.